Alert archive / Iowa / Winter Weather Advisories in 2021

Winter Weather Advisory 3, NWS Sioux Falls, SD

January 15, 20214 states

NWS Sioux Falls, SD issued this winter weather advisory at Jan 15, 2021, 2:19 PM CST for 4 states. It took effect at Jan 15, 2021, 6:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2021, 2:19 PM CST (20:19 UTC)
In effect from
Jan 15, 2021, 6:00 PM CST
Expired
Jan 15, 2021, 9:56 PM CST
In force
4 hr
Issued by
NWS Sioux Falls, SD
All 22 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Dakota County, NE, Dixon County, NE, Brookings County, SD, Clay County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 73 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WWUS43 KFSD 152019
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
219 PM CST Fri Jan 15 2021

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-
SDZ040-160600-
/O.NEW.KFSD.WW.Y.0003.210116T0000Z-210116T0600Z/
/O.CON.KFSD.BZ.W.0001.000000T0000Z-210116T0000Z/
Osceola-Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Ida-Lincoln-
Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Brookings-
219 PM CST Fri Jan 15 2021

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

* WHAT...Blizzard conditions through the evening. Additional snow
  accumulations of up to one inch with winds gusting as high as 
  45 mph. For the Winter Weather Advisory, snow and freezing 
  drizzle expected. Additional snow accumulations of less than 
  half an inch with a light glaze of ice possible. Winds gusting 
  as high as 35 mph.

* WHERE...Portions of east central South Dakota, northwest and 
  west central Iowa and southwest Minnesota.

* WHEN...For the Blizzard Warning, until 6 PM CST this evening. 
  For the Winter Weather Advisory, from 6 PM this evening to 
  midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  will likely impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ012-020-031-NEZ013-014-SDZ070-071-160600-
/O.NEW.KFSD.WW.Y.0003.210116T0000Z-210116T0600Z/
/O.CON.KFSD.BZ.W.0001.000000T0000Z-210116T0000Z/
Sioux-Plymouth-Woodbury-Dixon-Dakota-Clay-Union-
219 PM CST Fri Jan 15 2021

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

* WHAT...Blizzard conditions through the evening. Additional snow
  accumulations of up to one inch with winds gusting as high as 
  45 mph. For the Winter Weather Advisory, snow and freezing 
  drizzle expected. Additional snow accumulations of less than 
  half an inch with a light glaze of ice possible. Winds gusting 
  as high as 40 mph.

* WHERE...Portions of southeast South Dakota, northeast Nebraska 
  and northwest and west central Iowa.

* WHEN...For the Blizzard Warning, until 6 PM CST this evening. 
  For the Winter Weather Advisory, from 6 PM this evening to 
  midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  will likely impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001-MNZ098-SDZ039-054>056-061-062-066-067-069-160600-
/O.EXT.KFSD.WW.Y.0002.000000T0000Z-210116T0600Z/
Lyon-Rock-Kingsbury-Miner-Lake-Moody-McCook-Minnehaha-Turner-
Lincoln-Yankton-
219 PM CST Fri Jan 15 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Snow and freezing drizzle. Additional snow accumulations
  of up to half an inch with a light glaze of ice possible. Winds
  gusting as high as 45 mph.

* WHERE...Portions of east central and southeast South Dakota, 
  northwest Iowa and southwest Minnesota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
2 follow-up statements
866 
WWUS43 KFSD 160002
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
602 PM CST Fri Jan 15 2021

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-
SDZ040-160600-
/O.EXP.KFSD.BZ.W.0001.000000T0000Z-210116T0000Z/
/O.CON.KFSD.WW.Y.0003.000000T0000Z-210116T0600Z/
Osceola-Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Ida-Lincoln-
Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Brookings-
602 PM CST Fri Jan 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...BLIZZARD WARNING HAS EXPIRED...

* WHAT...Light snow ending, with a chance of freezing drizzle
  developing. Additional snow accumulations of less than a half
  inch, with a light glaze of ice possible. Winds gusting as high
  as 40 mph early this evening, then gradually decreasing.

* WHERE...Portions of east central South Dakota, northwest and 
  west central Iowa and southwest Minnesota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ012-020-031-NEZ013-014-SDZ070-071-160600-
/O.EXP.KFSD.BZ.W.0001.000000T0000Z-210116T0000Z/
/O.CON.KFSD.WW.Y.0003.000000T0000Z-210116T0600Z/
Sioux-Plymouth-Woodbury-Dixon-Dakota-Clay-Union-
602 PM CST Fri Jan 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...BLIZZARD WARNING HAS EXPIRED...

* WHAT...Light snow ending. Additional snow accumulations less
  than a half inch. Winds gusting as high as 40 mph early this
  evening, then gradually decreasing.

* WHERE...Portions of southeast South Dakota, northeast Nebraska 
  and northwest and west central Iowa.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001-MNZ098-SDZ039-054>056-061-062-066-067-069-160600-
/O.CON.KFSD.WW.Y.0002.000000T0000Z-210116T0600Z/
Lyon-Rock-Kingsbury-Miner-Lake-Moody-McCook-Minnehaha-Turner-
Lincoln-Yankton-
602 PM CST Fri Jan 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Patchy blowing snow, flurries and freezing drizzle. A
  light glaze of ice possible. Winds gusting as high as 40 mph
  early this evening, then gradually decreasing.

* WHERE...Portions of east central and southeast South Dakota, 
  northwest Iowa and southwest Minnesota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Patchy blowing snow could significantly reduce 
  visibility in open areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls
436 
WWUS43 KFSD 160356
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
956 PM CST Fri Jan 15 2021

IAZ001-MNZ098-SDZ039-054>056-061-062-066-067-069-160500-
/O.CAN.KFSD.WW.Y.0002.000000T0000Z-210116T0600Z/
Lyon-Rock-Kingsbury-Miner-Lake-Moody-McCook-Minnehaha-Turner-
Lincoln-Yankton-
956 PM CST Fri Jan 15 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

The potential for impactful freezing drizzle is diminishing.
However, untreated roads will remain slippery from earlier
snowfall, so please continue to use caution when driving.

$$

IAZ002-003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
NEZ013-014-SDZ040-070-071-160500-
/O.CAN.KFSD.WW.Y.0003.000000T0000Z-210116T0600Z/
Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-
Jackson-Pipestone-Dixon-Dakota-Brookings-Union-
956 PM CST Fri Jan 15 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

The potential for impactful freezing drizzle is diminishing.
However, untreated roads will remain slippery from earlier
snowfall, so please continue to use caution when driving.

$$

For more information from the National Weather Service visit
https://weather.gov/siouxfalls

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter weather advisory went out at Jan 15, 12:02 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Jan 15, 12:02 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1202 PM CST Fri Jan 15 2021

.SHORT TERM...(Today and Tonight)
Issued at 253 AM CST Fri Jan 15 2021

A very impressive wave over Iowa early this morning was allowing
abundant wrap around moisture in the form of snowfall into southern
Minnesota, northern Iowa and far eastern SD. This cyclone is now
filling a bit so suspect that our downward trend in winds will very
gradually occur through the day, but still plenty of wind in the
mixed layer through the day, so gusts of 40 to 60 mph still very
much possible. Lift and saturation in the dendritic layer continues
through most of the day east of the James River and especially east
of Interstate 29. Still looking at the potential for another 1 to 2
inches after sunrise in parts of southwest MN and northwest IA.
Lesser amount around a half an inch or so possible closer to and
west of Interstate 29. See no reason to change the existing
headlines given expected snow amounts and wind speeds. Overall the
blizzard conditions occurring are a bit marginal, but with some very
strong winds aloft and still more light snow to come will give it
until after sunrise to see how the combination of wind and snow play
out. Dropping the blizzard to an advisory at 6 am near I-29 is still
looking pretty good as snow amounts have remained below 2 inches and
visibilities have not been too low.

Some lingering light snow east of Interstate 29 early this evening,
but drier air in the dendritic layer should allow for a fairly quick
ending to any light snowfall. Wrap around stratus very likely
everywhere but possibly central SD where there are some hints of
drying through the entire column, which would allow for partly
cloudy conditions. Overall with clouds and wind bumped up lows a
touch.

.LONG TERM...(Saturday through Thursday)
Issued at 253 AM CST Fri Jan 15 2021

A strong northerly jet max will dive south through the Rockies on
Saturday, which will allow for some weak low to mid level warm air
advection. With a weak mid level wave dropping south and some
moisture a few snow showers will be possible, although confidence
not very high. Nam more aggressive in saturating the somewhat low
dendritic layer, about 800 mb to 600 mb, while the GFS remains
drier. For now will not add any chance but will be a time to watch
for a quick shot of light snow.

Relatively cool air remain in place into Sunday as northerly flow
aloft continues to dig south across the Western High Plains. Monday
through Wednesday the southern jet drifts south with low pressure
likely to become cut off in the far southwest United States. However
the northern stream upper level jet remains fairly active across the
area into mid week, but with little moisture to work with
precipitation is not very likely. There could be a little bit of
light snow on Monday as the southern jet drops south and a piece of
energy moves through.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1200 PM CST Fri Jan 15 2021

The strongest winds have already exited the region; however,
northwest winds remain gusty through the afternoon hours with a few
more gusts to 50 mph. By the evening winds quickly decrease with
light northwesterly flow continuing overnight. Snowfall intensity
also steadily wanes for areas currently seeing snowfall along and
east of I-29. Model now show the potential for a few hours of
freezing drizzle before precipitation completely ends. Any ice
accumulations should be minimal; however, a light glaze of wind-
driven freezing drizzle this evening and into the early overnight
cannot be ruled out. Dry conditions are expected after midnight.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Blizzard Warning until 6 PM CST this evening for SDZ040-070-071.

     Winter Weather Advisory until 3 PM CST this afternoon for SDZ039-
     054>056-061-062-066-067-069.

MN...Blizzard Warning until 6 PM CST this evening for MNZ071-072-080-
     081-089-090-097.

     Winter Weather Advisory until 3 PM CST this afternoon for MNZ098.

IA...Blizzard Warning until 6 PM CST this evening for IAZ002-003-
     012>014-020>022-031-032.

     Winter Weather Advisory until 3 PM CST this afternoon for IAZ001.

NE...Blizzard Warning until 6 PM CST this evening for NEZ013-014.

&&

SHORT TERM...08
LONG TERM...08
AVIATION...VandenBoogart
Hazardous weather outlook, Jan 15, 3:31 AM CST, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
331 AM CST Fri Jan 15 2021

SDZ038-050-052-053-057>060-063>065-068-160945-
Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson-
Charles Mix-Douglas-Hutchinson-Bon Homme-
331 AM CST Fri Jan 15 2021

This Hazardous Weather Outlook is for portions of central South
Dakota, east central South Dakota, south central South Dakota,
and southeast South Dakota.

.DAY ONE...Today and Tonight

Strong northerly winds will continue through the morning with a
few gusts of 50 to 60 mph still likely. Winds will gradually
diminish through the afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A little light snow will be possible on Monday but accumulations
should be minor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ002-003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
NEZ013-014-SDZ040-070-071-160945-
Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-
Jackson-Pipestone-Dixon-Dakota-Brookings-Union-
331 AM CST Fri Jan 15 2021

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska, east
central South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Occasional blizzard conditions will continue through the day with
wind gusts of 40 to 60 mph fairly common. The winds will
gradually decrease in the afternoon. Additional snowfall amounts
of 1 to 2 inches is possible and along with the wind will lead to
periods of whiteout conditions as well as drifting snow.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A little light snow will be possible on Monday but accumulations
should be minor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ001-MNZ098-SDZ039-054>056-061-062-066-067-069-160945-
Lyon-Rock-Kingsbury-Miner-Lake-Moody-McCook-Minnehaha-Turner-
Lincoln-Yankton-
331 AM CST Fri Jan 15 2021

This Hazardous Weather Outlook is for portions of northwest Iowa,
southwest Minnesota, east central South Dakota, and southeast
South Dakota.

.DAY ONE...Today and Tonight

Periods of light snow and very strong northerly winds gusting to
around 55 mph will lead towards blowing and drifting snow. The
worst conditions will be in parts of northwest Iowa and southwest
Minnesota. Locations near Interstate 29 should see the visibility
drop to around a half mile at times. Hazardous driving conditions
in wide open spaces can still be expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A little light snow will be possible on Monday but accumulations
should be minor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 15, 9:59 AM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 AM CST FRI JAN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     SNOW             1 N SPENCER             43.17N 95.15W
01/15/2021  M4.0 INCH        CLAY               IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION 3SE SPENCER 1 N.

0900 AM     SNOW             1 SSE MADISON           43.99N 97.09W
01/15/2021  M2.0 INCH        LAKE               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION MRFS2 MADISON 2SE.

0800 AM     SNOW             3 NW WINDOM             43.89N 95.16W
01/15/2021  M2.6 INCH        COTTONWOOD         MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION WDOM5 2.6 NW WINDOM.

0800 AM     SNOW             5 W BRUCE               44.43N 97.00W
01/15/2021  M2.3 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION SD-BK-45 BRUCE 5.3 W.

0700 AM     SNOW             1 S BROOKINGS           44.29N 96.79W
01/15/2021  M0.6 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION SD-BK-43 BROOKINGS 1.0 S.

0700 AM     SNOW             4 WNW ROWENA            43.55N 96.63W
01/15/2021  M2.1 INCH        MINNEHAHA          SD   COCORAHS

            COCORAHS STATION SD-MH-82 SIOUX FALLS 5.2 E.

0700 AM     SNOW             SHELDON                 43.18N 95.85W
01/15/2021  M3.0 INCH        O'BRIEN            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SHDI4 SHELDON.

0700 AM     SNOW             1 WNW EDGERTON          43.88N 96.14W
01/15/2021  M1.0 INCH        PIPESTONE          MN   COCORAHS

            COCORAHS STATION MN-PS-1 EDGERTON 0.5 W.

0700 AM     SNOW             9 NE WHITE              44.53N 96.52W
01/15/2021  M4.0 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION SD-BK-2 ASTORIA 2.2 SSE.

0700 AM     SNOW             3 NE CROOKS             43.69N 96.78W
01/15/2021  M1.6 INCH        MINNEHAHA          SD   COCORAHS

            COCORAHS STATION SD-MH-71 RENNER 4.1 NW.

0630 AM     SNOW             HOWARD                  44.01N 97.53W
01/15/2021  M0.5 INCH        MINER              SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION HOWS2 HOWARD.

0630 AM     SNOW             2 ESE YANKTON           42.88N 97.36W
01/15/2021  M0.5 INCH        YANKTON            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION YTNS2 YANKTON 2 E.

0600 AM     SNOW             EDGERTON                43.87N 96.13W
01/15/2021  M3.0 INCH        PIPESTONE          MN   COCORAHS

            COCORAHS STATION MN-PS-6 EDGERTON 0.2 WSW.

&&
Local storm report, Jan 15, 10:34 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 AM CST FRI JAN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 NW EVERLY             43.18N 95.37W
01/15/2021  M3.5 INCH        CLAY               IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION EVYI4 2.8 NW EVERLY.

0800 AM     SNOW             1 N ROCK RAPIDS         43.43N 96.17W
01/15/2021  M1.5 INCH        LYON               IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION RKRI4 ROCK RAPIDS.

0600 AM     SNOW             CLAYTON                 43.45N 97.66W
01/15/2021  M0.5 INCH        HUTCHINSON         SD   COCORAHS

            COCORAHS STATION SD-HT-16 EMERY 10.8 S.

&&
Local storm report, Jan 15, 11:05 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1105 AM CST FRI JAN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             STORM LAKE              42.65N 95.19W
01/15/2021  M4.5 INCH        BUENA VISTA        IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SLBI4 STORM LAKE.

0700 AM     SNOW             6 NW MONTROSE           43.77N 97.25W
01/15/2021  M1.0 INCH        MCCOOK             SD   COCORAHS

            COCORAHS STATION SD-MC-1 MONTROSE 5.8 NW.

0700 AM     SNOW             11 N COLMAN             44.14N 96.80W
01/15/2021  M1.0 INCH        MOODY              SD   COCORAHS

            COCORAHS STATION SD-MY-11 COLMAN 10.6 N.

&&
Local storm report, Jan 15, 1:10 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
110 PM CST FRI JAN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     SNOW             1 N SPENCER             43.17N 95.15W
01/15/2021  M4.9 INCH        CLAY               IA   CO-OP OBSERVER

            UPDATES PREVIOUS SNOW REPORT FROM 1 N
            SPENCER. CO-OP OBSERVER STATION 3SE SPENCER
            1 N.

&&
Local storm report, Jan 15, 1:12 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
112 PM CST FRI JAN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     SNOW             3 NNE SIOUX CITY        42.53N 96.37W
01/15/2021  M3.0 INCH        WOODBURY           IA   BROADCAST MEDIA

            REPORTED AT KTIV IN SIOUX CITY.

&&
Local storm report, Jan 15, 1:19 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
119 PM CST FRI JAN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             HULL                    43.19N 96.13W
01/15/2021  E1.5 INCH        SIOUX              IA   PUBLIC

&&

Nearby

Winter Weather Advisories in Iowa, 2021Winter Weather Advisories in Minnesota, 2021Winter Weather Advisories in South Dakota, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.